MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to non-function.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 11f tightrail rotating dilator sheath, the rv lead was removed.Switching to the ra lead, dense fibrosis was encountered, and upon attempting removal of the tightrail from the lead, the lead was stuck inside the tightrail device.Several attempts to free the lead from the tightrail were made; however, unsuccessful.Therefore, the lead was cut, and the remaining portion was removed with a cook medical bulldog, spectranetics 16f glidelight laser sheath, and spectranetics large visisheath dilator sheath with no reported patient harm.This report captures the 11f tightrail that entrapped the lead, requiring intervention.
 
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3/h6) the tightrail was returned; however, device evaluation is pending.A supplemental report will be submitted once evaluation is completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3) the tightrail was returned with a portion of a lead and lld.Visual inspection found the lld protruding from the proximal end of the tightrail, with heavy biologics present; therefore, unable to determine if the blades were concentric or retracted.Crepitation was present throughout the shaft but holds shape set.The tightrail was soaked, cleaned and re-evaluated and found the lead or coil coming out the distal end, with significant marring on the outer jacket.When the handle halves were separated, minimal biologics were observed, and the trigger pin appeared to be in good working condition; however, there was moderate to heavy wear on the trigger tabs.The end cap, bushing, and barrel/sleeve were easily removed, and the through hole of the barrel was clear but had biologics present on the barrel and barrel tracks.X-ray images showed the lld and lead present within the inner lumen.The tightrail was soaked and cleaned again for re-evaluation, and the lld was removed from the proximal end of the shaft.The tightrail does not hold shape set, and there was no audible crepitation.The blades were rounded with biologics present, unevenly retracted, and not concentric with the outer band.The tightrail was able to be manually actuated and did not appear herniated.The tightrail was soaked and cleaned once more for re-evaluation and holds some shape set with no audible crepitation.The outer jacket was malformed, with biologics seeping through the tri-coils creating chatter marks.The blades are now evenly retracted, concentric with the outer band, with minimal biologics present and manually actuates.H6) based on the device evaluation and investigation, it has been determined that the probable cause of the tightrail becoming stuck on the components within the inner lumen was due to excessive biologic buildup.Heavy biologic buildup can cause resistance within the barrel which can lead to barrel damage and ultimately lead to tightrail failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24536083
Report Number3007284006-2026-00075
Device Sequence Number18385375
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)271020(10)0303607883
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number545-511
Device Catalogue Number545-511
Device Lot Number0303607883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 4087 RA PACING LEAD.; BOSTON SCIENTIFIC 4088 RV PACING LEAD.; SPECTRANETICS LLD LEAD LOCKING DEVICES.
Patient Age62 YR
Patient SexFemale